Arkansas, 2004

Hail in Arkansas, April 22, 2004

April 22, 2004 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 22, 9:00 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 22, 9:00 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CDT THU APR 22 2004

.DISCUSSION...
UPDATE TO CANCEL TORNADO WATCH AND FOR ISSUE OF SEVERE THUNDERSTORM
WATCH. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS
NOW...ALONG WITH HEAVY RAIN LATER TONIGHT. ALONG AND NORTH OF THE
BOUNDARY IN NORTH CENTRAL ARKANSAS WILL BE THE AREA OF CONVECTION
OVERNIGHT.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM
CDT FRIDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...
ARZ030>034 ...ARZ037>039...ARZ043>047.

&&

58
Hazardous weather outlook, Apr 22, 7:25 PM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
825 PM CDT THU APR 22 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
825 PM CDT THU APR 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PARTS OF THE
NORTHERN ARKANSAS TONIGHT.

LOW PRESSURE ALOFT WILL AFFECT ARKANSAS OVERNIGHT. THE STORM SYSTEM
WILL INTERACT WITH A STATIONARY FRONTAL BOUNDARY OVER NORTHERN
ARKANSAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THURSDAY EVENING...MAINLY OVER THE NORTHERN AND CENTRAL SECTIONS.
SEVERE STORMS WILL OCCUR OVER THE NORTH WITH ISOLATED SEVERE STORMS
POSSIBLE OVER CENTRAL ARKANSAS. THE MAIN THREATS OVER THE NORTH WILL
BE LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. OVER CENTRAL
ARKANSAS...THE MAIN THREATS WILL BE LARGE HAIL AND POSSIBLY DAMAGING
WINDS.

AS THE NIGHT PROGRESSES...THE SEVERE WEATHER EVENT WILL GRADUALLY
EVOLVE INTO MORE OF A HEAVY RAIN EVENT. PRECIPITATION WILL TEND TO
FOCUS ALONG THE STALLED FRONTAL BOUNDARY. ONE TO TWO INCHES OF RAIN
WILL BE COMMON...WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORMS THAT DEVELOP TONIGHT WILL GRADUALLY DIMINISH FRIDAY
MORNING. THERE WILL BE A LULL FRIDAY AFTERNOON...WITH MORE STORMS IN
THE FORECAST FRIDAY NIGHT.

THE WEATHER PATTERN WILL NOT CHANGE THROUGH AT LEAST SATURDAY. A
FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS NORTHERN ARKANSAS. GIVEN
THIS...STORMS THAT DEVELOP THE REMAINDER OF THE WEEK WILL BE MOST
LIKELY ACROSS THE NORTHERN HALF OF THE STATE.

SEVERE WEATHER WILL REMAIN A POSSIBILITY...WITH AREAS OF HEAVY TO
EXCESSIVE RAINFALL. FLASH FLOODING MAY OCCUR IN SOME AREAS.

THE PATTERN WILL FINALLY CHANGE THIS WEEKEND. A COLD FRONT WILL PUSH
THROUGH THE REGION FROM THE WEST SATURDAY NIGHT AND SUNDAY...WITH
COOLER AND DRIER AIR EXPECTED TO FOLLOW BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT OVER PARTS OF NORTHERN
ARKANSAS.

22

In the hours before

Special weather statement, Apr 22, 8:53 PM CST, 1 hour 47 minutes before
ARZ003>006-012>015-021>023-230345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
953 PM CDT THU APR 22 2004

TORNADO WATCH #106 THAT WAS IN EFFECT FOR...FULTON...BOONE...
SEARCY...NEWTON...STONE...POPE...JOHNSON...MARION...BAXTER...VAN
BUREN AND IZARD COUNTIES... HAS BEEN CANCELLED.

SEVERE THUNDERSTORM WATCH #107 NOW COVERS THIS AREA...PLUS
PARTS OF CENTRAL ARKANSAS UNTIL 400 AM CDT FRIDAY.

22
Local storm report, Apr 22, 9:41 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1041 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1037 PM     HAIL             ZION                    36.08N 91.77W
04/22/2004  0.88 INCH        IZARD              AR   LAW ENFORCEMENT

&&

22
Local storm report, Apr 22, 9:46 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1046 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             MOUNT PLEASANT          35.98N 91.78W
04/22/2004  1.00 INCH        IZARD              AR   EMERGENCY MNGR

&&

22
Local storm report, Apr 22, 9:54 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1054 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             OARK                    35.68N 93.58W
04/22/2004  1.75 INCH        JOHNSON            AR   EMERGENCY MNGR

&&

22
Local storm report, Apr 22, 10:02 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1102 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1055 PM     FLASH FLOOD      HARRISON                36.24N 93.12W
04/22/2004                   BOONE              AR   BROADCAST MEDIA

            REPORTS OF WATER ON ROADWAYS IN THE HARRISON AREA AND
            ALSO PARTS OF SOUTHERN BOONE COUNTY. SOME FLOODING
            REPORTED ON U.S. HIGHWAY 65 SOUTH OF HARRISON.

&&

22
Local storm report, Apr 22, 10:19 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             MOUNTAIN HOME           36.34N 92.38W
04/22/2004  1.25 INCH        BAXTER             AR   BROADCAST MEDIA

&&

22

The radar

The Little Rock radar (KLZK), 116 km away, was scanning. The volume nearest the first event began at 04:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pope

When
April 22, 10:40 PM CST
Where
Pope County, 10 mi N of Pleasant Vly
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.600, -93.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393257.